Alert archive / South Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 98, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 6, 2007, 5:53 AM CDT for Bon Homme County, Hutchinson County, South Dakota. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2007, 5:53 AM CDT (10:53 UTC)
- Expired
- Jun 6, 2007, 6:30 AM CDT
- In force
- 37 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
Counties Bon Homme County, SD, Hutchinson County, SD
The radar
The Sioux Falls radar (KFSD), 100 km from the middle of the area, began a volume at 10:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:45 AM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jun 6, 3:45 AM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
345 AM CDT WED JUN 6 2007
.DISCUSSION...
INITIAL ROUND OF WAA SHWRS AND TSTMS MOVG EWD ACRS FCST AREA AT FCST
TIME PRETTY MUCH ON SCHED. WAA AND SHRTWV SUPPORT FOR THIS PASSES ON
E/NE BY LATE MRNG AND WE ARE LEFT WITH INCRG WARMNG...CAP...AND
WINDS. WILL CONT THE IDEA OF A DRY AFTN XCP CHC MENTION FAR SW LATE
AFTN. STORMS SHUD STILL BREAK LOOSE W OF AREA AT THAT TIME AND SPRD
INTO WRN ESPLY NWRN FCST AREA THIS EVE. SVR STORM THREAT OBVIOUSLY
THERE THO IT WILL TAKE A WHILE TO GET INTO THE SERN FCST AREA. STILL
EXPECT STORMS TO GET GOING HALFWAYS DISCREETLY THEN ORGANIZE INTO
LINE OR CLUSTER. SPC MODERATE RISK LOOKS GOOD ESPLY FOR WRN PART OF
FCST AREA. THIS THREAT MAY CONT TO MOVE EWD DURG TNGT GIVEN CONTG
STG WIND FIELDS
SPEAKING OF STG WNDS...WILL KEEP WIND ADVY AS IS 18Z TO MIDNIGHT OR
05Z. LEAVING NRN TIER FROM HON TO BKX IS SPLITTING HAIRS BUT WIND
GUIDANCE CONTS TO SHOW A LITTLE LESS WIND UP THERE...A LTL LESS STG
ON BL WINDS NWRN EDGE OF FCST AREA AND HEATG/MIXG NOT AS STG...SO
WILL LEAVE AS IS...FOR NOW. IN ANY EVENT WINDS WILL BE SLOW TO DCRS
TNGT AND NAM/NAM12 CONTS TO SHOW SOME INCREASE IN BL WNDS PAST 00Z
ESPLY ERN HALF OF FCST AREA. THESE WINDS FIELDS WILL CONT TO KEEP
SFC WNDS STG THRU THIS EVE AS WELL AS ALLOWING SVR THREAT TO PERSIST
MUCH OF TNGT.
ANOTHER ROUND OF STORMS LIKELY THU INTO ERY THU EVE AS UPPER LOW
MOVES ACRS. INDEED AM TEMPTED TO GO WITH LIKELY/NMRS POPS BUT WILL
KEEP SCT FOR NOW. GOOD INSTBLTY IF NOT AS DEEP AND GOOD UPPER
SUPPORT.
COMPLEX SYS SHUD FINALLY MOVE BY THU NGT AND MAKE FRI A DRY AND MILD
DAY. LTL CHANGE IN EXTENDED PD FOR SAT THRU TUE. TSTM THREAT GNLY
BUILDS ITS WAY BACK IN AS CNTRL/SRN PLAINS RIDGING HELPS UPPER FLOW
GO ZONAL AND ALLOW FOR WEAK SHRTWVS TO HELP TRIGEGR CONVECTION.
TEMPS WILL WARM PRETTY GOOD TDA...CLOSE TO GUIDANCE...AND ESPLY SRN
PART OF FCST AREA. COOLING FROM THE NW FOR THU...THEN GNLY MILD
TEMPS THRU REST OF FCST PD.
&&
.AVIATION...
SCT TS WL MAKE THEIR PRESENCE FELT ACROSS THE 3 KFSD TAF SITES THIS
MORNING. THE CONVECTION WL LIKELY END AT KHON FIRST...BY AROUND 11Z
TO 12Z. BUT COULD LINGER OFF AND ON IN THE KSUX AND KFSD AREAS UNTIL
MID MORNING. THIS ACTIVITY IS ALL DUE TO STOUT WARM AIR ADVECTION
ALOFT AND A SHORT WAVE DISTURBANCE. OTHERWISE...IT WILL BECOME VERY
WINDY TODAY BY LATE MORNING...LASTING INTO THE EVENING HOURS...WITH
THE WIND FM THE SOUTH. THEN A VERY POTENT UPPER TROF AND ASSOCIATED
SFC LOW PRES AND CDFNT WL MOVE RAPIDLY EWD TONIGHT. THIS SYSTEM HAS
THE POTENTIAL TO BRING A SQUALL LINE THRU THE FSD FORECAST AREA LATE
THIS EVENING AND OVERNIGHT TONIGHT WITH STRONG STRAIGHT LINE WINDS.
EXCEPT UNDER TS...CONDS WL BE VFR TODAY AND TONIGHT. UNDER TS...ONE
CAN EXPECT BRIEF MVFR CONDS...POSSIBLY IFR...WITH ERRATIC WIND
BEHAVIOR BOTH THIS MORNING AND TONIGHT.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY FROM 1 PM WEDNESDAY TO MIDNIGHT CDT WEDNESDAY
NIGHT FOR SDZ050-054>071.
MN...WIND ADVISORY FROM 1 PM WEDNESDAY TO MIDNIGHT CDT WEDNESDAY
NIGHT FOR MNZ072-080-081-089-090-097-098.
IA...WIND ADVISORY FROM 1 PM WEDNESDAY TO MIDNIGHT CDT
WEDNESDAY NIGHT FOR IAZ001>003-012>014-020>022-031-032.
NE...WIND ADVISORY FROM 1 PM WEDNESDAY TO MIDNIGHT CDT WEDNESDAY
NIGHT FOR NEZ013-014.
&&
WILLIAMS/MJFHazardous weather outlook, Jun 6, 5:53 AM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 553 AM CDT WED JUN 06 2007 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-071200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 553 AM CDT WED JUN 06 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED THUNDERSTORMS EARLY THIS MORNING FROM A PICKSTOWN TO BROOKINGS LINE AND EAST...WILL MOVE EAST OUT OF THE AREA BY NOON. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. THUNDERSTORMS DEVELOPING OR MOVING IN FROM THE WEST TONIGHT ARE EXPECTED TO BECOME NUMEROUS AND ALSO MOVE EAST ACROSS THE AREA. SOME STORMS WILL LIKELY BE SEVERE. LARGE HAIL UP TO GOLFBALL SIZE SHOULD BE THE GREATEST INITIAL THREAT BUT THE POTENTIAL FOR DAMAGING WINDS OVER 60 MPH WILL INCREASE EARLY TONIGHT. ISOLATED TORNADOES ARE POSSIBLE EARLY THIS EVENING,,,MAINLY FROM THE JAMES RIVER AND WEST. THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AND EARLY EVENING AS A SECONDARY COLD FRONT MOVES ACROSS THE AREA FROM THE NORTHWEST. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 6 PM FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. WILLIAMS
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:59 AM CDT | Severe Thunderstorm Warning | FSD | Buena Vista | 31 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.